TETRACYCLINE - new med (Antibiotic) Nausea & vomiting

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sofee
Regular Member


Date Joined Sep 2009
Total Posts : 90
   Posted 6/29/2010 11:08 AM (GMT -7)   
 
So I had a quick appt. on June 10 with the GI specialist and back home I came with a combo of 4 meds.
One is this Tetracycline and it is making me feel very very sickly.  Nausea & vomiting are 2 of the most common side effects, but its not worth it to me to be feeling this way.  I am on 2 pills 3 times a day.
I tried taking it with food and that didn't work, I tried taking it with ginger gravol and that didn't really work.
Its so stupid suffering like this - I'd rather NOT take it and at least not feel like I'm going to ralph my gutz out every 10 minutes.  I will say it does seem to be helping as my BMs have reduced gradualy since I started the med about a week ago.  But I feel so sick.  I called the clinic and I am waiting for a call back on what to do.
 
Any suggestions?
 
Pardon me, while I go hang my head, instead of my butt in the toilet at work. :o[
Peppermint anyone?
33 yr. old female CANADIAN
dx with UC October 1998
had temp j-pouch: '98-'99
disease free & back to norm: '99-'07
dx. with CD March 2009
Currently taking: Remicade mthly & Imarun


In my next life: I want to be a big beautiful oak tree or something like that... so I can live off of just sunshine and water.


DaveF
Veteran Member


Date Joined Jan 2010
Total Posts : 1109
   Posted 6/29/2010 12:29 PM (GMT -7)   
Sorry to hear you are not feeling well.
I was put on Tetracyclyne when I was about 13 or 14 for a very long time to treat acne. I believe that is why I have Crohns now. With everthing I am reading about antibiotics, probiotics and the relationship to long term gut issues I am extermily careful with any antibiotic and run from this one. Have you thought of upping your probiotics right now to offset the antibiotic?
I really hope you feel better soon
David

Symptoms since I was 15 (now 50), 2 “definitive” IBS diagnoses but no treatment except “eat more broccoli, you are not getting enough roughage"..lol, CD in small bowel diagnoses with Pill Cam 06/2010, Kapidex 60mg, Prednisone 30 mg (tapering down over the next couple of months), Pentasa 4,000 mg, Amitripyline 10 mg, SCD, Freeda  - Multi Vitamin  & 2000 UI D3,  Melatonin 9mg


ozonehole
Veteran Member


Date Joined Dec 2006
Total Posts : 559
   Posted 6/29/2010 3:58 PM (GMT -7)   
Sofee, you didn't say what the tetracycline is for, but if it's making you this sick, I'd suggest not taking it. Tetracycline, or any antibiotic, is mainly useful if you've got an infection. Do you have an infection? Crohn's disease is not an infectious illness.

I have noticed that since I developed Crohn's disease (already 20+ years), I don't tolerate oral antibiotics very well. I needed tetracycline myself 5 years ago when I came down with scrub typhus (an Asian version of Rocky Mountain spotted fever), and had to take it IV, twice daily for 2 weeks. In my case I had no choice - fatality rate for scrub typhus is around 60% without treatment, but with treatment full recovery is the norm. Anyway, my point is that antibiotics are best used sparingly, only when you need them (at which times they can be literally life-saving).

regards,
Robert
Crohn's since 1988
3 resections

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:12 PM (GMT -7)
There are a total of 2,735,702 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
285 Guest(s), 12 Registered Member(s) are currently online.  Details
Krimpet 🍔, geop, FearBug, tickcheckguy, NiceGuyEddie, Girlie, Derwood, Sheeks175, joavila92, Mustard Seed, Ggrlsav, Csweeney1002


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer